3 months ago I had a dual chamber pacer (Medtronics Selection DR 900E)inserted to control an arrhythmia caused by multiple automatic sites which could not be ablated. 2 weeks later I had a cardiac tamponade. Soon afterward later I was in ER due to tach & was started on sotalol 80mg bid. My tachycardia formerly was very rapid flutters which lasted a short time OR very frequent PAC's. Now it is regular artial tach, ranging from 110-180 and lasts for several hours. My dr has suggested increasing the sotalol and/or ablating the AV node. Could the new tach be caused by scar tissue from the effusion or the pacer wires? After all that has happened I am hesitant to have another procedure. I am an otherwise healthy, althletic person with a satisfying job and don't function well on betablockers.
What would you advise? Thanks for listening.
I doubt the tachycardia is due to the pacemaker placement. More likely the sotalol has stabilized some of the arrhythmias and allowed this one to sustain. 80mg of Sotalol is a very low dose and I would favor increasing this as tolerated. If this fails or if you are having side-effects I would suggest another ablation attempt at a center with some of the newer high tech mapping equipment. There are very few arrhythmias coming from the atrium that we are not able to cure with ablation these days.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.